Alert archive / Ohio / Areal Flood Advisories in 2011

Areal Flood Advisory 21, NWS Cleveland, OH

May 13, 2011Stark County, Ohio

NWS Cleveland, OH issued this areal flood advisory at May 13, 2011, 8:30 PM EDT for Stark County, Ohio. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
May 13, 2011, 8:30 PM EDT (00:30 UTC)
Expired
May 13, 2011, 11:30 PM EDT
In force
3 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

County Stark County, OH

The radar

The Cleveland radar (KCLE), 88 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

917 
WGUS81 KCLE 140030
FLSCLE

FLOOD ADVISORY
NATIONAL WEATHER SERVICE CLEVELAND OH
830 PM EDT FRI MAY 13 2011

OHC151-140330-
/O.NEW.KCLE.FA.Y.0021.110514T0030Z-110514T0330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STARK OH-
830 PM EDT FRI MAY 13 2011

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* FLOOD ADVISORY FOR...
  SOUTHERN STARK COUNTY IN NORTHEAST OHIO

* UNTIL 1130 PM EDT

* AT 824 PM EDT... MINOR FLOODING CONTINUING ACROSS THE ADVISORY     
  AREA. DOPPLER RADAR ESTIMATED THAT 1 TO LOCALLY 3 INCHES OF        
  RAINFALL OCCURRED ACROSS PORTIONS OF SOUTHERN STARK COUNTY.        
  WATER WILL SLOWLY RECEDE THROUGH THE EVENING. 

* LOCATIONS IMPACTED INCLUDE NAVARRE...EAST SPARTA AND WAYNESBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. SLOW DOWN AND BE ALERT FOR FLOODED ROADS. DO NOT
DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.

&&

LAT...LON 4063 8165 4077 8164 4088 8128 4087 8109
      4073 8108 4072 8123 4065 8124 4065 8143
      4066 8144 4066 8146 4063 8156

$$

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at May 13, 7:18 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, May 13, 7:18 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
718 PM EDT FRI MAY 13 2011

.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER THE MIDDLE MISSISSIPPI VALLEY WILL
MOVE OVER THE AREA TONIGHT AND LINGER THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH SATURDAY/...
THE FIRST BLOB OF SHOWERS AND THUNDERSTORMS MOVING INTO NORTHWEST
PA. ANOTHER ROUND OF MORE SCATTERED ACTIVITY WILL CONTINUE INTO
THE EVENING AND BECOME MORE ORGANIZED LATER TONIGHT. CONTINUED THE
FLOOD WATCH AS THE SCATTERED THUNDERSTORMS WILL BE SLOW MOVING AND
CAN STILL CAUSE SOME FLOODING. THE HEAVY RAIN EARLIER WAS ALONG
THE LAKE BREEZE BOUNDARY THAT HAD WEAKENED. WENT WITH THE COOLER
GUIDANCE FOR THE LOWS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
MODELS IN GENERAL AGREEMENT WITH AN UPPER TROF OVER THE AREA
THROUGH EARLY NEXT WEEK. WILL HAVE TO MONITOR RAINFALL AMOUNTS FOR
A POSSIBLE FLOOD WATCH. BEST CHANCE OF THUNDER IS SATURDAY AND
THEN MORE CHANCE OF THUNDER THROUGH SUNDAY. USED A MIX OF GUIDANCE
FOR TEMPERATURES. SUNDAY WILL START THE MAJOR COOL DOWN.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE LONG TERM FORECAST BEGINS TUESDAY WITH THE GFS AND ECMWF IN THE
BALLPARK.  THE GFS HAS UPPER LOW PRESSURE OVER WEST CENTRAL INDIANA
WHILE THE ECMWF (12Z) HAS THE LOW OVER CENTRAL TENNESSEE. AT THE
SURFACE...HIGH PRESSURE WILL EXTEND FROM QUEBEC AND ONTARIO ACROSS
THE WESTERN LAKES THROUGH IOWA TO MISSOURI.  LOW PRESSURE WILL BE
ALONG THE MID ATLANTIC COAST. THE UPPER LOW SPINS ACROSS THE AREA
THROUGH THURSDAY AND THEN DRIFTS NORTHEAST FRIDAY ONLY TO BE
REPLACED BY ANOTHER UPPER LOW MOVING INTO THE OHIO VALLEY FROM THE
SOUTHWEST SATURDAY. WITH UPPER LOW PRESSURE ACROSS THE AREA WOULD
EXPECT SCATTERED TO NUMEROUS SHOWERS...ABOVE AVERAGE CLOUD COVER AND
BELOW AVERAGE TEMPS THROUGH THE EXTENDED PERIOD.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
HAVE BEST THUNDER CHANCES THROUGH THE REMAINDER OF THE EVENING.
NON-VFR CONDITION IN TS. OTHERWISE THUNDERSTORMS POSSIBLE AT ANY
POINT OVERNIGHT...JUST MORE ISOLATED THAN CURRENTLY. EXPECTING
SOME BR AND CIGS TO DEVELOP LATE TONIGHT. GUIDANCE INDICATING A
FAIR AMOUNT OF IFR FOR A FEW HOURS EARLY IN THE MORNING...BUT AT A
MINIMUM MVFR. THEN MUCH OF THE SAME AGAIN SATURDAY...SCATTERED
THUNDERSTORMS. SHOULD SEE CIG/VSBY IMPROVEMENT QUICKLY IN THE
MORNING...EXCEPT MAYBE TOL AS SURFACE LOW WILL BE NEARING NW OH.

.OUTLOOK...NON-VFR IN SCATTERED TO NUMEROUS SHOWERS SATURDAY
AFTERNOON THROUGH EARLY NEXT WEEK.

&&

.MARINE...
WINDS AND WAVES SHOULD BE RELATIVELY LIGHT UNTIL SUNDAY WHEN THE
COLD AIR ADVECTION TAKES PLACE BETWEEN THE HIGH PRESSURE TO THE
NORTH AND LOW PRESSURE TO THE SOUTH.  I ANTICIPATE WE WILL NEED TO
HOIST GALE WARNINGS FOR THE LAKE SUNDAY NIGHT INTO MONDAY MORNING.
WINDS START TO DIE DOWN ON MONDAY INTO TUESDAY.

&&

.HYDROLOGY...
POCKETS OF 1 TO UPWARDS OF 3 INCHES OF RAINFALL FELL ACROSS NORTHERN
AND CENTRAL OH YESTERDAY...WITH RESULTING FLOODING. THE WATERS HAVE
RECEDED...HOWEVER GROUND CONDITIONS REMAINED PRIMED FOR MORE
FLOODING AS VERY LITTLE RAINFALL WILL PERMEATE THE SATURATED GROUND.
WARM FRONT LIFTED NORTH OF THE REGION WITH A MOIST AIRMASS IN
PLACE...TD>65 AND PW>1.25". ONCE AGAIN LOOKING AT SLOW STORM
SPEEDS...WHICH WHEN COMBINED WITH EFFICIENT RAINFALL (>1" PER HOUR)
COULD RESULT IN MORE FLOODING. THE BEST CHANCE FOR CONVECTION IS
AROUND THE STATIONARY FRONT OVER CENTRAL/EASTERN OH...WHICH
COINCIDENTALLY IS WHERE THE RAIN FELL YESTERDAY. 1 HR FLASH FLOOD
GUIDANCE IS UNDER 1.5" FOR MOST AREAS. WILL HAVE TO BE ESPECIALLY
CONCERNED WITH TRAINING STORMS.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH UNTIL 2 AM EDT SATURDAY FOR OHZ009>014-019>023-
     029>033-038-047-089.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...TK
AVIATION...OUDEMAN
MARINE...LOMBARDY
HYDROLOGY...21
Hazardous weather outlook, May 13, 10:31 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1031 AM EDT FRI MAY 13 2011

OHZ009>014-019>023-029>033-038-047-089-141445-
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-
KNOX-ASHTABULA LAKESHORE-
1031 AM EDT FRI MAY 13 2011

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

A FEW OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAIN WILL CONTINUE ON AND OFF THROUGH THE WEEKEND. THIS MAY PUSH
SOME OF THE RIVERS AND CREEKS INTO FLOOD AS WELL AS CAUSE FLOODING
OF SOME LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ003-006>008-017-018-027-028-036-037-PAZ001>003-141445-
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-WYANDOT-CRAWFORD-MARION-
MORROW-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
1031 AM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL REDEVELOP ACROSS THE FORECAST AREA THIS
AFTERNOON. THERE IS THE POTENTIAL FOR LOCALIZED FLOODING AGAIN
TODAY AS SOME OF THE STORMS WILL BE SLOW MOVING HEAVY RAIN
PRODUCERS.

SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAIN WILL CONTINUE ON AND OFF THROUGH THE WEEKEND. THIS MAY PUSH
SOME OF THE RIVERS AND CREEKS INTO FLOOD AS WELL AS CAUSE FLOODING
OF SOME LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-141445-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1031 AM EDT FRI MAY 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS THE POTENTIAL FOR GALE FORCE WINDS ON LAKE ERIE SUNDAY
INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 13, 2:45 PM EDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
245 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     FLASH FLOOD      MADISON                 41.77N 81.05W
05/13/2011                   LAKE               OH   DEPT OF HIGHWAYS

            RIVER ROAD FLOODED. MADISON ROAD NORTH OF 322 UNDER A
            FOOT OF WATER. HIGH WATER ALSO REPORTED ON FORD ROAD.

&&

SJAMISON
Local storm report, May 13, 3:01 PM EDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
301 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             MIDDLEFIELD             41.46N 81.08W
05/13/2011  E1.75 INCH       GEAUGA             OH   PUBLIC

0226 PM     TSTM WND DMG     10 W CANFIELD           41.03N 80.96W
05/13/2011                   MAHONING           OH   TRAINED SPOTTER

            LARGE LIMBS DOWN

0237 PM     HAIL             MIDDLEFIELD             41.46N 81.08W
05/13/2011  E1.00 INCH       GEAUGA             OH   TRAINED SPOTTER

&&

LOMBARDY
Local storm report, May 13, 4:47 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
447 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             RAVENNA                 41.16N 81.24W
05/13/2011  E1.75 INCH       PORTAGE            OH   PUBLIC

0420 PM     HAIL             RAVENNA                 41.16N 81.24W
05/13/2011  E0.88 INCH       PORTAGE            OH   PUBLIC

&&

OUDEMAN
Local storm report, May 13, 5:43 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
543 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      MIDDLEFIELD             41.46N 81.08W
05/13/2011                   GEAUGA             OH   LAW ENFORCEMENT

            SWINE CREEK CAME OUT OF BANKS AND FLOODED ALL THE WAY
            ACROSS ST RT 528 AND KINSMAN ROAD. ROADS CLOSED. WATER
            DEPTH OVER A FOOT IN SPOTS.

&&

SJAMISON
Local storm report, May 13, 6:37 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
637 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     1 N CORRY               41.94N 79.64W
05/13/2011                   ERIE               PA   LAW ENFORCEMENT

            A DOWNED TREE AND A LARGE LIMB.

0345 PM     HAIL             ELGIN                   41.91N 79.74W
05/13/2011  E1.75 INCH       ERIE               PA   FIRE DEPT/RESCUE

            ONE TREE DOWN.

&&

KING
Local storm report, May 13, 7:00 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
700 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     CLINTON                 40.93N 81.63W
05/13/2011                   SUMMIT             OH   FIRE DEPT/RESCUE

            A TREE DOWN AND A LARGE LIMB.

&&

KING

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 9:42 PM EDTFlash Flood WarningCLEAshland3 hr
May 14, 12:29 AM EDTAreal Flood AdvisoryCLEAshland6 hr
May 14, 4:19 AM EDTFlash Flood WatchCLEAshland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more19 hr
May 14, 1:59 PM EDTFlash Flood WarningCLECuyahoga, Lorain4 hr
May 14, 2:31 PM EDTFlash Flood WarningCLEHancock, Marion, Wyandot2 hr
May 14, 3:24 PM EDTFlash Flood WarningCLECrawford, Huron, Knox, Morrow, Richland, Sandusky and 2 more4 hr
May 14, 3:49 PM EDTFlash Flood WarningCLEAshland, Medina, Richland4 hr
May 14, 4:07 PM EDTFlash Flood WarningCLECuyahoga, Geauga, Lake4 hr
May 14, 4:36 PM EDTFlash Flood WarningCLEHolmes, Knox, Medina, Wayne4 hr
May 14, 6:00 PM EDTAreal Flood WarningCLECuyahoga, Lorain5 hr
May 14, 6:07 PM EDTFlash Flood WarningCLEPortage, Stark, Summit4 hr
May 14, 6:22 PM EDTFlash Flood WarningCLEAshtabula4 hr
May 14, 7:18 PM EDTFlash Flood WarningCLEAshtabula, Trumbull4 hr
May 14, 7:42 PM EDTAreal Flood WarningCLEAshland, Knox, Richland4 hr
May 14, 7:50 PM EDTAreal Flood WarningCLEMahoning4 hr

Nearby

Areal Flood Advisories in Ohio, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.